Format

Send to

Choose Destination
Med J Aust. 1987 Apr 20;146(8):412-4.

Focal cerebral ischaemia and infarction due to antihypertensive therapy.

Abstract

Eight cases of postural focal cerebral ischaemia due to antihypertensive medications presented to one neurologist over an eight-month period. Most patients were elderly and suffered from chronic hypertension; their symptoms resolved after the reduction or cessation of these medications. These findings re-emphasize that considerable caution is required when antihypertensive medications are used in elderly persons and in patients with chronic hypertension whose cerebral blood-flow autoregulatory curves are shifted to the right. We also draw attention to the fact that drug-induced hypotension may induce focal cerebral ischaemia rather than generalized cerebral ischaemia more frequently than is generally appreciated.

PMID:
3614052
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center